I am over 60 been on amitriptyline for about a month 10mg at bedtime and I've had 3 bouts in the last 4 days of wicked vertigo
I am 55 and have been taking amitriptyline for years and I still get vertigo from time to time.
Unfortunately it is one of the side effects of this med especially when rising from a laying or sitting position.
Just use caution when rising or if it gets worst talk to your doctor.
I was taking 25 mg. a day and yes I got horrible bouts of vertigo. Sometimes they would be as short as a few minutes to 5 days. Not pleasant seeing the room spinning for days.
I started on this drug for ibs and insomnia. After a month with no help for insomnia I started having vivid nightmares and one week ago I started having vertigo. Was hoping for good results but needless to say I've quit taking it. Be careful with this med.
- Amitriptyline Information for Consumers
- Amitriptyline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amitriptyline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 1 Jun 2014 • 1 answer
Updated 19 Aug 2015 • 2 answers
Updated 1 Feb 2017 • 1 answer
Updated 6 May 2018 • 2 answers
Updated 12 days ago • 1 answer